Illinois, 2010

Flash Flooding in Illinois, June 22, 2010

June 22, 2010 · NWS ILX · 9 events in 9 counties and zones

A series of mesoscale convective complexes developed along a stationary front near the Iowa/Missouri border during the early morning hours of June 22nd. This resulted in two rounds of heavy rain and flash flooding on top of already saturated ground in west central and central Illinois.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILX wrote it up.

A series of mesoscale convective complexes developed along a stationary front near the Iowa/Missouri border during the early morning hours of June 22nd. This resulted in two rounds of heavy rain and flash flooding on top of already saturated ground in west central and central Illinois.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jun 22, 5:24 AM CST, 2 hours 36 minutes earlier.

Area forecast discussion, Jun 22, 5:24 AM CST, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
624 AM CDT TUE JUN 22 2010

.DISCUSSION...
ISSUED 330 AM CDT TUE JUN 22 2010

FORECAST CONCERN IS THE HIGH HEAT AND HUMIDITY TODAY AND WED.
ALSO ADDRESSING SLIGHT CHANCE OF SEVERE STORMS ALONG WITH HEAVY
RAIN THREAT THROUGH WED NIGHT.

SHORT TERM...TODAY THROUGH FRIDAY.

SCATTERED STRONG TO SEVERE THUNDERSTORMS WITH GUSTY WINDS...FREQUENT
LIGHTNING AND VERY HEAVY RAINS CONTINUE OVER PARTS OF CENTRAL IL
SOUTH OF PEORIA TO NEAR I-70 EARLY THIS MORNING MOVING ESE AT 40 MPH.
MSC OVER CENTRAL IN/IL AND ANOTHER MCS CENTERED ALONG THE IA/NE BORDER.

SPC HAS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS CENTRAL IL
THROUGH WED NIGHT AS TROPICAL AIR MASS REMAINS IN PLACE THROUGH WED.
PER SPC...ANOTHER ACTIVE DAY APPEARS LIKELY FOR THE REGION. AN
EARLY DAY SEVERE STORMS/POSSIBLE MCS...OVER THE DAKOTAS
OVERNIGHT...MAY BE SUSTAINED IN SOME FORM AND/OR SHOULD PROVIDE A
FOCUS FOR EAST- SOUTHEASTWARD DOWNSTREAM SEVERE THUNDERSTORM
POTENTIAL DURING THE AFTERNOON ACROSS THE MIDWEST. THE DOWNSTREAM
AIRMASS/WARM SECTOR WITHIN THIS CORRIDOR SHOULD AGAIN BECOME
MODERATE TO STRONGLY UNSTABLE UNSTABLE...WITH MULTICELLULAR
CLUSTERS/SOME SUPERCELLS WITH MAINLY A DAMAGING WIND/SEVERE HAIL
POTENTIAL. A FRONTAL BOUNDARY FROM NW IL INTO FAR SOUTHERN IA TO
LIFT SLOWLY NORTHWARD TODAY SHIFTING THE BEST CHANCES OF
CONVECTION NORTHWARD TODAY AND TONIGHT WITH JUST SLIGHT CHANCE OF
THUNDERSTORMS IN SE IL. PRECIPITABLE WATER VALUES NEAR 2 INCHES
SUPPORTS VERY HEAVY RAINS...BUT DID NOT ISSUE FLASH FLOOD WATCH
SINCE CONVECTION WITH HEAVY RAINS IS NOT AS WIDESPREAD AS YESTERDAY
MORNING.

EXPANDED THE HEAT ADVISORY NORTHWARD TO ALONG I-72 AND LINCOLN
WITH AFTERNOON HEAT INDEX READINGS OF 100 TO 105F. WENT A LITTLE
COOLER ON HIGHS IN THE NORTH DUE TO HIGHER CHANCES OF CONVECTION
AND CLOUD COVER. DEWPOINTS SHOULD BE IN THE 70S AGAIN TODAY WITH
HIGHS RANGING FROM THE LOWER TO MIDDLE 90S...WARMEST FROM I-72 SOUTH.
HIGHS IN THE UPPER 90S IN SE IL BY LAWRENCEVILLE AND ROBINSON NEAR
THE WABASH RIVER.

MORE MCS ACTIVITY EXPECTED TONIGHT THOUGH SETTING UP FURTHER NORTH
FROM IA ACROSS NORTHERN IL AND HAVE LIKELY CHANCES FROM PEORIA
NORTH. 00Z MODELS CONTINUE SLOWER TREND WITH COLD FRONT MOVING SE
ACROSS IL WED NIGHT WITH INCREASED CHANCES OF CONVECTION NW IL
OVER THE IL RIVER VALLEY LATER WED AFTERNOON AND ACROSS AREA WED
NIGHT...THOUGH PROBABLY NOT INTO SE IL UNTIL AFTER MIDNIGHT WED
NIGHT. CONTINUED SLIGHT RISK OF SEVERE STORMS LATER WED AND WED NIGHT.

HAVE 20-30% CHANCE OF CONVECTION IN SE IL THU MAINLY IN THE
MORNING THEN BECOMING MOSTLY SUNNY WITH SOMEWHAT COOLER AND LESS
HUMID AIR MOVING IN. HIGHS IN THE UPPER 80S WITH SE IL NEAR 90F
WHILE DEWPOINTS ABOUT 10 DEGREES LOWER IN THE 60S. MODELS SHOW
WEAK HIGH PRESSURE 1018 MB DRIFTING OVER THE GREAT LAKES THU NIGHT
AND KEEPS CENTRAL IL DRY THU NIGHT AND FRI WITH HIGHS FRI BACK IN
THE UPPER 80S.

LONG TERM...SATURDAY THROUGH MONDAY.

NO CHANGES MADE TO THE EXTENDED FORECAST THIS WEEKEND AS UPPER
LEVEL RIDGE BUILDS BACK INTO IL RETURNING THE HEAT AND HUMIDITY
STARTING SAT. COULD BE ISOLATED CONVECTION AROUND EARLY NEXT WEEK.

HUETTL

&&

.AVIATION...
ISSUED 620 AM CDT TUE JUN 22 2010

FORECAST CONCERN CONTINUES TO REVOLVE AROUND CONVECTION COVERAGE
AND TIMING THIS PERIOD. NEXT COMPLEX OF STORMS ACRS SE IOWA LOOKS
TO BE TRACKING ENE AND IF THIS TREND CONTINUES...WL CATCH OUR
NRN TAF SITES LATER THIS MORNING. AFTER THAT COMPLEX MOVES THRU
LATE THIS MRNG...LOOKS TO BE A LULL IN THE ACTION UNTIL LATE THIS
AFTN OR THIS EVENING. THAT IS WHEN ADDL TSRA WILL PUSH ACRS PARTS
OF THE FCST AREA. CONFIDENCE THIS FAR OUT WITH COVERAGE AND TIMING
AT ANY ONE OF OUR TAF SITES IS LOW...SO WL CONTINUE WITH PREVIOUS
TRENDS IN KEEPING VCTS AND A CB GROUP FOR ANYTHING BEYOND 6-9 HRS.
SFC WNDS WL REMAIN OUT OF THE SOUTH AND SOUTHWEST AT 10 TO 15 KTS
AND BE MUCH STRONGER AND VARIABLE IN DIRECTION IN AND NEAR ANY
THUNDERSTORMS.

SMITH
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR
ILZ042>057-061>063-066>068-071>073.

&&
Hazardous weather outlook, Jun 22, 4:32 AM CST, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
532 AM CDT TUE JUN 22 2010

ILZ027>031-036>038-040-041-231100-
FULTON-KNOX-MARSHALL-MASON-MCLEAN-PEORIA-SCHUYLER-STARK-TAZEWELL-
WOODFORD-
532 AM CDT TUE JUN 22 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE ONCE AGAIN EXPECTED TODAY AND
TONIGHT. A FEW OF THE THUNDERSTORMS COULD PRODUCE DAMAGING
WINDS ALONG WITH HEAVY RAINFALL AND FREQUENT LIGHTNING.

HEAT INDEX VALUES ARE EXPECTED TO BE AROUND 100 DEGREES THIS
AFTERNOON.

FLOODING IS EXPECTED TO CONTINUE ON THE ILLINOIS RIVER FROM HENRY
THROUGH BEARDSTOWN THROUGH MOST OF THIS WEEK. MINOR TO MODERATE
FLOODING WILL CONTINUE ON THE SPOON RIVER AS WELL...FOR A COUPLE
MORE DAYS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN WEDNESDAY INTO
WEDNESDAY NIGHT AS A COLD FRONT MOVES ACROSS THE AREA. SEVERE
WEATHER WILL BE POSSIBLE AGAIN WEDNESDAY AND WEDNESDAY NIGHT.

HEAT INDEX VALUES ARE EXPECTED TO BE AROUND 100 DEGREES AGAIN
WEDNESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT.

ILZ042>057-061>063-231100-
CASS-CHAMPAIGN-CHRISTIAN-CLARK-COLES-CUMBERLAND-DE WITT-DOUGLAS-
EDGAR-LOGAN-MACON-MENARD-MORGAN-MOULTRIE-PIATT-SANGAMON-SCOTT-
SHELBY-VERMILION-
532 AM CDT TUE JUN 22 2010

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL OCCUR ONCE AGAIN TODAY AND TONIGHT.
THERE IS A SLIGHT RISK OF SEVERE WEATHER WITH THESE STORMS...WITH
DAMAGING STRAIGHT LINE WINDS THE PRIMARY THREAT...ALONG WITH HEAVY
RAINFALL AND FREQUENT LIGHTNING.

FLOODING IS EXPECTED TO CONTINUE ON THE ILLINOIS RIVER FROM HENRY
SOUTHWEST THROUGH BEARDSTOWN THROUGH MOST OF THIS WEEK. FLOODING
IS ALSO EXPECTED ALONG THE SANGAMON RIVER AT CHANDLERVILLE AND
MONTICELLO.

HEAT INDEX VALUES WILL RANGE FROM 100 TO 105 DEGREES THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN WEDNESDAY AND WEDNESDAY
NIGHT AS A COLD FRONT APPROACHES THE AREA. THERE IS A SLIGHT RISK
OF SEVERE STORMS. HEAVY RAIN AND FREQUENT LIGHTNING WILL ALSO
ACCOMPANY THE STRONGER STORMS.

HEAT INDEX VALUES ARE EXPECTED TO RANGE FROM 100 TO 105 WEDNESDAY
AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT.

ILZ066>068-071>073-231100-
CLAY-CRAWFORD-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
532 AM CDT TUE JUN 22 2010

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT. A
FEW OF THE STORMS MAY BE SEVERE...WITH THE PRIMARY THREAT BEING
FROM DAMAGING STRAIGHT LINE WINDS. HEAVY RAINS AND FREQUENT
LIGHTNING ARE ALSO POSSIBLE.

EXTENSIVE FLOODING IS EXPECTED TO CONTINUE ALONG THE WABASH RIVER
THE NEXT SEVERAL DAYS. FLOODING IS ALSO EXPECTED ALONG THE LITTLE
WABASH RIVER BY CLAY CITY AND THE EMBARRAS RIVER AT LAWRENCEVILLE.

HEAT INDEX VALUES WILL RANGE FROM 100 TO 105 THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE WILL ANOTHER THREAT FOR THUNDERSTORMS THROUGH EARLY THURSDAY
MORNING. AT THIS TIME...IT APPEARS WEDNESDAY NIGHT WILL HAVE THE BEST
CHANCE OF SEVERE WEATHER IN SOUTHEAST ILLINOIS.

AFTERNOON HEAT INDEX VALUES ARE EXPECTED TO RANGE FROM 100 TO 105
DEGREES WEDNESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT.

SMITH

In the hours before

Local storm report, Jun 22, 6:52 AM CST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
752 AM CDT TUE JUN 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 AM     TSTM WND DMG     DANVILLE                40.14N 87.62W
06/22/2010                   VERMILION          IL   EMERGENCY MNGR

            DELAYED REPORT. LARGE TREE DOWN ACROSS ROAD AT
            INTERSECTION OF KANSAS AND VINE STREET.

&&

25
Local storm report, Jun 22, 7:01 AM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
801 AM CDT TUE JUN 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       HUNTSVILLE              40.18N 90.87W
06/22/2010  M1.88 INCH       SCHUYLER           IL   CO-OP OBSERVER

            24 HOUR RAINFALL

0755 AM     HAIL             MACKINAW                40.53N 89.36W
06/22/2010  M0.25 INCH       TAZEWELL           IL   CO-OP OBSERVER

&&

25
Local storm report, Jun 22, 7:05 AM CST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
805 AM CDT TUE JUN 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0801 AM     HEAVY RAIN       1 W JACKSONVILLE        39.73N 90.25W
06/22/2010  M1.66 INCH       MORGAN             IL   MESONET

            SWOP REPORT

&&

25
Local storm report, Jun 22, 7:20 AM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
820 AM CDT TUE JUN 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 PM     TORNADO          4 ENE RANKIN            40.49N 87.83W
06/21/2010                   VERMILION          IL   EMERGENCY MNGR

            TORNADO ON THE GROUND AT COUNTY LINE JUST NORTH OF EAST
            LYNN. REPORTED FROM VERMILION COUNTY ESDA.

0639 PM     FUNNEL CLOUD     2 W HOOPESTON           40.47N 87.71W
06/21/2010                   VERMILION          IL   EMERGENCY MNGR

0653 PM     FUNNEL CLOUD     HOOPESTON               40.47N 87.67W
06/21/2010                   VERMILION          IL   TRAINED SPOTTER

            INTERSECTION OF ROUTE 9 AND ROUTE 1 NEAR
            HOOPESTON...RELAYED FROM CHICAGO NWS.

0702 PM     TORNADO          3 NW ROSSVILLE          40.41N 87.71W
06/21/2010                   VERMILION          IL   EMERGENCY MNGR

0730 PM     FUNNEL CLOUD     HOOPESTON               40.47N 87.67W
06/21/2010                   VERMILION          IL   EMERGENCY MNGR

0732 PM     FUNNEL CLOUD     ROSSVILLE               40.38N 87.67W
06/21/2010                   VERMILION          IL   EMERGENCY MNGR

            FUNNEL CLOUD REPORTED JUST NORTH OF ROSSVILLE.

0909 PM     FLOOD            5 E ROSSVILLE           40.38N 87.57W
06/21/2010                   VERMILION          IL   EMERGENCY MNGR

            WATER ON ROAD NEAR THE INDIANA BORDER.

0930 PM     HAIL             INDIANOLA               39.93N 87.74W
06/21/2010  E0.75 INCH       VERMILION          IL   EMERGENCY MNGR

0935 PM     TSTM WND GST     1 W RIDGE FARM          39.90N 87.67W
06/21/2010  E60.00 MPH       VERMILION          IL   EMERGENCY MNGR

            TIME ESTIMATED.

0937 PM     FLASH FLOOD      INDIANOLA               39.93N 87.74W
06/21/2010                   VERMILION          IL   EMERGENCY MNGR

            15 INCHES OF WATER OVER CITY ROADS.

1002 PM     TSTM WND DMG     NORRIS                  40.63N 90.03W
06/21/2010                   FULTON             IL   EMERGENCY MNGR

            6 TO 7 INCH DIAMETER TREE LIMBS DOWN ON HWY 78 BETWEEN
            CANTON AND FARMINGTON.

1031 PM     HAIL             3 N LEWISTOWN           40.44N 90.16W
06/21/2010  E0.88 INCH       FULTON             IL   EMERGENCY MNGR

1040 PM     LIGHTNING        PEKIN                   40.57N 89.63W
06/21/2010                   TAZEWELL           IL   EMERGENCY MNGR

            TREE DOWN FROM LIGHTNING STRIKE.

1107 PM     TSTM WND DMG     NORMAL                  40.52N 89.00W
06/21/2010                   MCLEAN             IL   EMERGENCY MNGR

            LARGE TREE LIMBS DOWN IN TOWN.

1107 PM     TSTM WND GST     CANTON                  40.56N 90.04W
06/21/2010  E55.00 MPH       FULTON             IL   MESONET

1130 PM     TSTM WND DMG     ELLSWORTH               40.45N 88.72W
06/21/2010                   MCLEAN             IL   EMERGENCY MNGR

            POWER LINES DOWN AT MORAINE VIEW STATE PARK.

1130 PM     LIGHTNING        DELAVAN                 40.37N 89.54W
06/21/2010                   TAZEWELL           IL   EMERGENCY MNGR

            4 TREES DOWN FROM LIGHTNING STRIKES.

1223 AM     TSTM WND GST     CHAMPAIGN               40.11N 88.26W
06/22/2010  M51.00 MPH       CHAMPAIGN          IL   ASOS

            RECORDED AT CHAMPAIGN ASOS SITE.

1233 AM     HEAVY RAIN       MONTICELLO              40.03N 88.57W
06/22/2010  M0.58 INCH       PIATT              IL   MESONET

            RAINFALL IN 20 MINUTES.

1250 AM     TSTM WND DMG     DANVILLE                40.14N 87.62W
06/22/2010                   VERMILION          IL   EMERGENCY MNGR

            DELAYED REPORT. LARGE TREE DOWN ACROSS ROAD AT
            INTERSECTION OF KANSAS AND VINE STREET.

1255 AM     TSTM WND DMG     GEORGETOWN              39.98N 87.64W
06/22/2010                   VERMILION          IL   EMERGENCY MNGR

            POWER LINES DOWN.

1255 AM     TSTM WND DMG     DANVILLE                40.14N 87.62W
06/22/2010                   VERMILION          IL   EMERGENCY MNGR

            POWER LINES DOWN.

1255 AM     TSTM WND DMG     TILTON                  40.09N 87.64W
06/22/2010                   VERMILION          IL   EMERGENCY MNGR

            POWER LINES DOWN.

1255 AM     TSTM WND DMG     WESTVILLE               40.04N 87.64W
06/22/2010                   VERMILION          IL   EMERGENCY MNGR

            POWER LINES DOWN.

0141 AM     TSTM WND DMG     RUSHVILLE               40.12N 90.57W
06/22/2010                   SCHUYLER           IL   LAW ENFORCEMENT

            100 FOOT TALL TREE BLOWN ONTO HOUSE

0141 AM     TSTM WND DMG     RUSHVILLE               40.12N 90.57W
06/22/2010                   SCHUYLER           IL   LAW ENFORCEMENT

            MANY TREES DOWN...POWER LINES DOWN...TRANSFORMERS BLOWN
            OFF POLES. DAMAGE REPORTED COUNTY WIDE.

0155 AM     TSTM WND DMG     BEARDSTOWN              40.01N 90.43W
06/22/2010                   CASS               IL   LAW ENFORCEMENT

            WIDESPREAD TREES AND POWER LINES DOWN.

0235 AM     TSTM WND DMG     SPRINGFIELD             39.78N 89.64W
06/22/2010                   SANGAMON           IL   EMERGENCY MNGR

            A FEW TREES DOWN

0245 AM     HEAVY RAIN       ATHENS                  39.96N 89.72W
06/22/2010  M1.50 INCH       MENARD             IL   TRAINED SPOTTER

0245 AM     TSTM WND GST     ATHENS                  39.96N 89.72W
06/22/2010  M58.00 MPH       MENARD             IL   TRAINED SPOTTER

0251 AM     TSTM WND GST     SOUTHERN VIEW           39.76N 89.65W
06/22/2010  E60.00 MPH       SANGAMON           IL   TRAINED SPOTTER

0530 AM     HEAVY RAIN       JACKSONVILLE            39.73N 90.23W
06/22/2010  M1.55 INCH       MORGAN             IL   CO-OP OBSERVER

0530 AM     HEAVY RAIN       3 E PANA                39.39N 89.02W
06/22/2010  M2.20 INCH       SHELBY             IL   CO-OP OBSERVER

0700 AM     HEAVY RAIN       RUSHVILLE               40.12N 90.57W
06/22/2010  M1.50 INCH       SCHUYLER           IL   CO-OP OBSERVER

0700 AM     HEAVY RAIN       HUNTSVILLE              40.18N 90.87W
06/22/2010  M1.88 INCH       SCHUYLER           IL   CO-OP OBSERVER

            24 HOUR RAINFALL

0700 AM     HEAVY RAIN       3 W KINCAID             39.59N 89.47W
06/22/2010  M2.10 INCH       CHRISTIAN          IL   CO-OP OBSERVER

0722 AM     HEAVY RAIN       1 SW JEROME             39.76N 89.69W
06/22/2010  M1.94 INCH       SANGAMON           IL   MESONET

            24 HOUR RAINFALL. SWOP REPORT.

0755 AM     HAIL             MACKINAW                40.53N 89.36W
06/22/2010  M0.25 INCH       TAZEWELL           IL   CO-OP OBSERVER

0801 AM     HEAVY RAIN       1 W JACKSONVILLE        39.73N 90.25W
06/22/2010  M1.66 INCH       MORGAN             IL   MESONET

            SWOP REPORT

&&

25
Local storm report, Jun 22, 7:37 AM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
837 AM CDT TUE JUN 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     FLASH FLOOD      FARMINGTON              40.72N 90.01W
06/22/2010                   FULTON             IL   EMERGENCY MNGR

            SEVERAL INCHES OF WATER FLOWING OVER SEVERAL ROADS IN
            NORTHERN FULTON COUNTY. DITCHES ALSO OVERFLOWING.

&&

25
Local storm report, Jun 22, 7:42 AM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
842 AM CDT TUE JUN 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     FLASH FLOOD      FARMINGTON              40.72N 90.01W
06/22/2010                   FULTON             IL   EMERGENCY MNGR

            1 FOOT OF WATER ON ROUTE 116 IN DOWNTOWN FARMINGTON.
            CURRENTLY VERY HEAVY RAIN.

&&

25

The radar

The Quad Cities radar (KDVN), 88 km away, was scanning. The volume nearest the first event began at 13:59 UTC.

Open the radar archive at this moment

Event by event

9 flash flood. Local standard time, as filed.

Flash Flood, Knox

When
June 22, 8:00 AM CST to 12:30 PM CST
Where
Knox County, 2.38 mi NW of Abingdon to 2.64 mi NW of St Augustine
Cause
Heavy Rain
Reported by
Mesonet
Coordinates
40.828, -90.426

Around 2.00 of rain fell between 0630 and 0830 CST on top of already saturated ground. This produced rapid flash flooding in southern Knox County from Abingdon to Yates City. Many rural roads were impassable due to the flooding.

Flash Flood, Fulton

When
June 22, 8:00 AM CST to 12:30 PM CST
Where
Fulton County, 1.27 mi NE of Farmington to 1.67 mi SSE of London Mills
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
40.715, -89.985

Around 1.50 of rain fell between 0700 and 0800 CST on top of already saturated ground. This produced rapid flash flooding in northern Fulton County. In the village of Farmington a foot of water covered the streets in the downtown. Most rural roads in the northern part of the county were flooded as drainage ditches were overflowing.

Flash Flood, Peoria

When
June 22, 8:00 AM CST to 12:30 PM CST
Where
Peoria County, 2.07 mi NNW of Elmwood to 1.26 mi SSW of Cramers
Cause
Heavy Rain
Reported by
Mesonet
Coordinates
40.808, -89.985

Around 2.50 of rain fell between 0630 and 0830 CST on top of already saturated ground. This produced rapid flash flooding in western and central Peoria County. Most rural roads were flooded, from Hanna City toward Farmington to Elmwood, as drainage ditches were overflowing.

Flash Flood, Christian

When
June 22, 8:30 AM CST to 2:00 PM CST
Where
Christian County, 1.02 mi SSE of Langleyville to 0.98 mi SSE of Clarksdale
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
39.557, -89.342

Rainfall amounts of 2.00 to 3.00 were reported from Taylorville through Pana to the Shelby County line in a two hour period. Many streets in the village of Pana were flooded and impassable. Numerous rural roads in southeast Christian County were also reported to be impassable.

Flash Flood, Shelby

When
June 22, 8:30 AM CST to 2:00 PM CST
Where
Shelby County, 5.07 mi NNW of Dollville to 3.78 mi ESE of Duvall
Cause
Heavy Rain
Reported by
Mesonet
Coordinates
39.495, -89.024

Rainfall amounts of 2.00 to 3.00 were reported from in western Shelby County in a two hour period. Numerous rural roads were reported to be impassable due to the flash flooding.

Flash Flood, Logan

When
June 22, 9:15 AM CST to 2:00 PM CST
Where
Logan County, 2.56 mi SSW of Emden to 3.99 mi S of Middletown
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
40.267, -89.503

Around 1.50 to 2.25 of rain fell between 0845 and 1000 CST on top of already saturated ground. This produced rapid flash flooding in most of Logan County. Many city streets in Lincoln were flooded, which stranded several cars. Nearly one foot of water flowed from the parking lot into part of Lincoln Community High School. Most rural roads west and south of Lincoln were impassable.

Flash Flood, Mason

When
June 22, 9:15 AM CST to 2:00 PM CST
Where
Mason County, 2.78 mi E of Kilbourne to 3.6 mi S of Biggs
Cause
Heavy Rain
Reported by
Mesonet
Coordinates
40.142, -89.968

Around 1.50 to 2.25 of rain fell between 0845 and 1000 CST on top of already saturated ground. This produced rapid flash flooding in a small part of southern Mason County. Rural roads in this area were impassable, particularly those near the Logan and Menard County lines.

Flash Flood, Menard

When
June 22, 9:15 AM CST to 2:00 PM CST
Where
Menard County, 4.03 mi NNE of Fancy Prairie to 6.01 mi NNW of Hubley
Cause
Heavy Rain
Reported by
Mesonet
Coordinates
40.057, -89.583

Around 1.50 to 2.25 of rain fell between 0845 and 1000 CST on top of already saturated ground. This produced rapid flash flooding in northern Menard County. |Many rural roads from north of Petersburg to Oakford to Greenview were impassable due to the flash flooding.

Flash Flood, Macon

When
June 22, 9:30 AM CST to 2:00 PM CST
Where
Macon County, 3.96 mi SSW of Heman to 3.98 mi NW of Blue Mound
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
39.914, -89.148

Around 2.00 to 3.00 of rain fell between 0900 and 1100 CST on top of already saturated ground. This produced rapid flash flooding in most of Macon County. Many city streets in Decatur were flooded, which stranded several cars and flooded hundreds of basements. In addition, most rural roads in the western and central part of the county were impassable.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2010Every state in 2010This day in weather historyWarnings in Illinois, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 246542, 246549, 246551, 246572, 246576, 246554, 246561, 246563, 246568.